MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. 15 DEG AUGMENT BASEPLATE FULL WEDGE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

ASCENSION ORTHOPEDICS, INC. 15 DEG AUGMENT BASEPLATE FULL WEDGE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number GBP-0990-502-15F
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Unintended Movement (3026)
Health Effect - Clinical Codes Pain (1994); Medical device site infection (4845)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: d10, h6 (type of investigation and investigation conclusions), h11 (roi).Corrected data: e1.H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that photos of the explanted devices were provided for review; however, they do not provide insight to the root cause for the reported event.Based on the limited information provided the clinical root cause of the reported events could not be determined.Although we cannot rule out improper implant selection, trauma, non-compliance with post-operative treatment plans, activity level, or a component malperformance as likely contributory factors.Infection is s a known potential surgical complication and there is no evidence to support that the smith and nephew device caused or contributed to the reported infection.The patient impact beyond the reported revision could not be determined.For the base plate, and the liner, a review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the screws, the batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.For the baseplate, baseplate post, glenosphere and the liners, a review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.For the stem, a review of complaint history revealed a similar event for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.For the 30mm screw, a review of complaint history of the previous 12 months revealed a similar event for the listed device, this failure mode will be monitored for future complaints for any necessary corrective actions.For the rest of the screws, a review of complaint history for the previous 12 months did not reveal similar events for the listed device.A review of the instructions for use documents for ifu for aetos shoulder system revealed that infection may be included as an adverse effect.Also, the implant can break or become damaged as a result of strenuous activity or trauma.Modular components must be assembled securely to prevent disassociation.Avoid repeated assembly and disassembly of the modular components which could compromise a critical locking action of the components.Additionally, periodic, long-term follow-up is recommended to monitor the position and state of the prosthetic components.This has been identified as an intraoperative and postoperative precaution.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.For the baseplate, a review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3,h6: this complaint was opened by smith+nephew to document a patient complication reported that includes reference to the use of a smith+nephew product without evidence about a specific product problem.The reported complication relates to known inherent procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to confirm a relationship between the reported event and the device or identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after an rsa performed on (b)(6) 2024, the patient presented shoulder pain.The surgeon suspected that one of the peripheral screws has broken and the baseplate may be loose.He also suspected that the poly liner has disassociated from the stem, as well as a possible infection.A revision surgery was performed on (b)(6) 2025 to explant the previous devices; the patient was treated with anti-bacterial rinse following the explanation.No other signs of infection were visually present, and the surgeon proceeded to implant a tornier pyrocarbon hemi construct.The current health status of the patient is unknown.

Brand Name
15 DEG AUGMENT BASEPLATE FULL WEDGE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key21915681
Report Number3002788818-2025-00042
Device Sequence Number8729270
Product Code KWS
UDI-Device Identifier00885556814390
UDI-Public885556814390
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K230572
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberGBP-0990-502-15F
Device Lot Number700013268
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date04/26/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLS0990-506-4200C / LOT NUMBER: 700006043; GLS0990-506-4200C / LOT NUMBER: 700006043:; LNR-0990-200-423S / LOT NUMBER: 700001140; LNR-0990-200-423S / LOT NUMBER: 700001140; PST-0990-510-15 / LOT NUMBER: 700005806; PST-0990-510-15 / LOT NUMBER: 700005806; SCW-0990-504-25 (X2); SCW-0990-504-30; SCW-0990-504-45; STEM-0990-100-001 / LOT NUMBER: 700009349; STEM-0990-100-001 / LOT NUMBER: 700009349
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale